Alert archive / U.S. Virgin Islands / Areal Flood Advisories in 2013
Areal Flood Advisory 310, NWS JSJ
NWS JSJ issued this areal flood advisory at Oct 9, 2013, 7:54 PM CDT. It was in force for 3 hr.
The area
The outline as issued.
The facts
- Issued
- Oct 9, 2013, 7:54 PM CDT (00:54 UTC)
- Expired
- Oct 9, 2013, 10:45 PM CDT
- In force
- 3 hr
- Issued by
- NWS JSJ
- Area
- Storm-based polygon
The radar
The San Juan radar (TJUA), 145 km from the middle of the area, began a volume at 00:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The text
As transmitted, in the capitals the NWS used until 2016.
383
WGCA82 TJSJ 100054
FLSSJU
FLOOD ADVISORY
NATIONAL WEATHER SERVICE SAN JUAN PR
854 PM AST WED OCT 9 2013
VIC020-100345-
/O.NEW.TJSJ.FA.Y.0310.131010T0054Z-131010T0345Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SAINT JOHN VI-
854 PM AST WED OCT 9 2013
THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED AN
* URBAN AND SMALL STREAM FLOOD ADVISORY
FOR THE FOLLOWING ISLAND...
IN THE U.S. VIRGIN ISLANDS
SAINT JOHN
* UNTIL 1145 PM AST
* AT 848 PM AST...DOPPLER RADAR INDICATED A LINE OF SHOWERS AND
THUNDERSTORMS...WITH FREQUENT LIGHTNING...MOVING INLAND FROM THE
COASTAL WATERS...FROM THE EAST.
EXCESSIVE RUNOFF WILL CAUSE FLOODING OF DRY GUTS...CREEKS AND
STREAMS...ROADS AND ROADSIDE CULVERTS. THE HEAVY RAINS COULD ALSO
TRIGGER ROCK AND MUDSLIDES IN STEEP TERRAIN. THIS RAINFALL WILL ALSO
CAUSE FLOODING IN URBAN AND POOR DRAINAGE AREAS.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
&&
LAT...LON 1832 6465 1832 6468 1829 6471 1831 6474
1830 6477 1833 6481 1834 6480 1837 6480
1836 6477 1838 6476 1838 6471 1836 6466
1833 6464
$$
AAS1 follow-up statement
797
WGCA82 TJSJ 100340
FLSSJU
FLOOD ADVISORY
NATIONAL WEATHER SERVICE SAN JUAN PR
1140 PM AST WED OCT 9 2013
VIC020-100348-
/O.EXP.TJSJ.FA.Y.0310.000000T0000Z-131010T0345Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SAINT JOHN VI-
1140 PM AST WED OCT 9 2013
...THE FLOOD ADVISORY WILL EXPIRE AT 1145 PM AST FOR SAINT JOHN
ISLAND...
DOPPLER RADAR INDICATED THAT THE MODERATE TO HEAVY RAIN WHICH
AFFECTED THE ISLAND OF ST. JOHN HAD DISSIPATED OR MOVED AWAY. NO
SIGNIFICANT ADDITIONAL RAINFALL IS EXPECTED ACROSS THE ISLAND OVER
THE NEXT FEW HOURS. THEREFORE THE URBAN AND SMALL STREAM FLOOD
ADVISORY HAS BEEN ALLOWED TO EXPIRE.
RESIDENTS AND MOTORISTS ACROSS THE ISLAND SHOULD HOWEVER BE ALERT TO
PONDING OF WATER ON ROADWAYS AND ALLOW TIME FOR STREAMS...CREEKS AND
RIVERS TO RETURN TO NORMAL LEVELS.
&&
LAT...LON 1832 6465 1832 6468 1829 6471 1831 6474
1830 6477 1833 6481 1834 6480 1837 6480
1836 6477 1838 6476 1838 6471 1836 6466
1833 6464
$$
KN
ADDITIONAL INFORMATION CAN BE FOUND AT /USE LOWER CASE LETTERS/:
HTTP://WWW.WEATHER.GOV/SANJUANWhat forecasters said that day
The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this areal flood advisory went out at Oct 9, 1:49 PM CDT, 6 hours 5 minutes earlier.
Area forecast discussion, Oct 9, 1:49 PM CDT, 6 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN JUAN PR 249 PM AST WED OCT 9 2013 .SYNOPSIS...UPPER LEVEL TROUGH NNW OF THE AREA WILL MERGE WITH A TROUGH OVR THE ERN U.S THU NIGHT. MID-UPPER LEVEL RIDGE WILL BUILD FROM THE EAST OVER THE WEEKEND. RIDGE WILL WEAKEN EARLY NEXT WEEK AS ANOTHER TROUGH ESTABLISHES OVER THE WRN ATLC. && .DISCUSSION...ACTIVE AFTERNOONS EXPECTED OVR WRN PR THU-FRI UNDER THE INFLUENCE OF AN UPPER LEVEL TROUGH TO THE WEST. UPPER LEVEL RIDGING WILL BUILD FROM THE EAST FRI NIGHT LEADING TO RAPID EROSION OF LOW LEVEL MOISTURE FRI NIGHT THRU SAT NIGHT. MOISTURE INCREASES AGAIN TUE AS RIDGE WEAKENS AND SLIDES EAST UNDER PRESSURE FROM TROF TO THE WEST. UPPER LEVEL DIFLUENCE...COOL TEMPS ALOFT AND MID LEVEL DRY AIR COULD YIELD A FEW STRONG THUNDERSTORMS EARLY NEXT WEEK. && .AVIATION...SHRA/TSRA WILL CONTINUE TO DEVELOP ACROSS THE WESTERN INTERIOR...WEST AND NORTHWEST PR THROUGH AT LEAST 08/22Z. THEREFORE...PERIODS OF MVFR OR EVEN IFR CONDS ARE POSSIBLE IN AND AROUND TJMZ AND TJBQ. ELSEWHERE...VFR CONDS WILL CONTINUE WITH A FEW -SHRA POSSIBLE. SOUTHEASTERLY WINDS WILL BE LESS THAN 10 KT BLO FL100. GUSTY WINDS ARE LIKELY NEAR TSRA. && .MARINE...SEAS 1-3 FT THRU THU BUILDING TO 5-6 FT THU NIGHT THRU SAT IN NE SWELLS. && .PRELIMINARY POINT TEMPS/POPS... SJU 78 89 78 88 / 40 40 30 30 STT 79 89 79 89 / 30 30 40 40 && .SJU WATCHES/WARNINGS/ADVISORIES... PR...NONE. VI...NONE. COASTAL WATERS...NONE. && 11/64
Hazardous weather outlook, Oct 9, 5:04 AM CDT, 14 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN JUAN PR 604 AM AST WED OCT 9 2013 AMZ710>745-PRZ001>013-101015- SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR- NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST- WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES- THE NEARSHORE AND OFF SHORE ATLANTIC AND CARIBBEAN COASTAL WATERS- 604 AM AST WED OCT 9 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO AND THE ADJACENT ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP...ESPECIALLY ACROSS THE CORDILLERA CENTRAL AND NORTHWEST PUERTO RICO THIS AFTERNOON. SOME OF THESE STORMS MAY BECOME LOCALLY STRONG ENOUGH TO PRODUCE FLOODING...DANGEROUS CLOUD TO GROUND LIGHTNING..AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SHOWERS AND THUNDERSTORMS ARE POSSIBLE THROUGH THE REST OF THE WEEK ACROSS SECTIONS OF WEST PUERTO RICO EACH AFTERNOON. .SPOTTER INFORMATION STATEMENT... WIDESPREAD SPOTTER ACTIVATION IS NOT ANTICIPATED...HOWEVER INDIVIDUAL SPOTTERS ARE ENCOURAGED TO REPORT FLOODING AND STRONG WINDS TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN SAN JUAN. AMZ715-725-VIZ001-002-101015- ST. THOMAS ST. JOHN ADJACENT ISLANDS-ST CROIX- NEARSHORE ATLANTIC AND ADJACENT CARIBBEAN COASTAL WATERS- 604 AM AST WED OCT 9 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO SIGNIFICANT WEATHER HAZARDS ANTICIPATED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Oct 9, 6:53 PM CDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN JUAN PR 753 PM AST WED OCT 9 2013 PRC147-100045- VIEQUES PR- 753 PM AST WED OCT 9 2013 AT 748 PM AST...NATIONAL WEATHER SERVICE METEOROLOGIST DETECTED A STRONG THUNDERSTORM JUST EAST OF VIEQUES...MOVING WEST AT 15 MPH. HEAVY RAINS MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY MAY BE WASHED OUT. WATER LEVELS OF SMALL STREAMS AND RIVERS MAY ALSO RISE...THEREFORE SEEK HIGHER GROUND IF THREATENED BY FLOOD WATERS. INTENSE LIGHTNING IS REPORTED WITH THIS STORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.
Special weather statement, Oct 9, 7:00 PM CDT, 54 minutes before
COMUNICADO ESPECIAL SOBRE LAS CONDICIONES DEL TIEMPO SERVICIO NACIONAL DE METEOROLOGIA SAN JUAN PR 753 PM AST MIERCOLES 9 DE OCTUBRE DE 2013 PRC147-100045- VIEQUES PR- 753 PM AST MIERCOLES 9 DE OCTUBRE DE 2013 A LAS 7:48 PM AST...METEOROLOGO DEL SERVICIO NACIONAL DE METEOROLOGIA DETECTO UNA TRONADA FUERTE JUSTO AL ESTE DE VIEQUES...MOVIENDOSE HACIA EL OESTE A 15 MPH. LLUVIAS FUERTES ASOCIADAS CON ESTAS TORMENTAS PUEDEN INUNDAR AREAS BAJAS COMO CUNETAS Y DEBAJO DE PUENTES. EVITE ESTAS AREAS Y NO CRUCE CARRETERAS INUNDADAS DEBIDO A QUE PUEDE SER ARRASTRADO. RELAMPAGOS INTENSOS SE HAN REPORTADO CON ESTAS TRONADAS. SI ESTA EN EL EXTERIOR...MANTENGASE ALEJADO DE OBJETOS ALTOS COMO ARBOLES. MUEVASE AL INTERIOR DE UN EDIFICIO SI ES POSIBLE.
Nearby
Areal Flood Advisories in U.S. Virgin Islands, 2013Every areal flood advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.